Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 77, NWS Shreveport, LA

May 11, 2021Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this river flood warning at May 11, 2021, 8:17 PM CDT for Nacogdoches County, Rusk County, Texas. It took effect at May 12, 2021, 10:36 AM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 8:17 PM CDT (01:17 UTC)
In effect from
May 12, 2021, 10:36 AM CDT
Expired
May 13, 2021, 8:05 AM CDT
In force
21 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Angelina River near Cushing (CUST2). The gauge peaked at 14.93 ft at May 13, 2021, 6:00 AM CDT.

actionminormoderate101505/1205/1305/14
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

366 
WGUS44 KSHV 120117
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
817 PM CDT Tue May 11 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-130130-
/O.NEW.KSHV.FL.W.0077.210512T1536Z-210515T1800Z/
/CUST2.1.ER.210512T1536Z.210513T0600Z.210514T0600Z.NO/
817 PM CDT Tue May 11 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the East Fork Angelina River Near Cushing.
* From Wednesday morning to Saturday afternoon.
* At 7:15 PM CDT Tuesday the stage was 11.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 15.4 feet early Thursday morning. 
  It will then fall below flood stage early Friday morning.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

25
3 follow-up statements
197 
WGUS84 KSHV 121336
FLSSHV

Flood Statement
National Weather Service Shreveport LA
836 AM CDT Wed May 12 2021

...The Flood Warning continues for the following waterway in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-131515-
/O.EXT.KSHV.FL.W.0077.210513T1000Z-210515T1200Z/
/CUST2.1.ER.210513T1000Z.210513T1200Z.210514T0000Z.NO/
836 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until Saturday morning...

The Flood Warning continues for
  the East Fork Angelina River Near Cushing.
* From late tonight to Saturday morning.
* At 8:15 AM CDT Wednesday the stage was 14.4 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The East Fork is expected to rise above flood stage 
  late tonight to a crest of 15.1 feet Thursday morning. It will 
  then fall below flood stage Thursday evening.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

08
297 
WGUS84 KSHV 130327
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1027 PM CDT Wed May 12 2021

...The Flood Warning continues for the following waterway in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-140330-
/O.CON.KSHV.FL.W.0077.210513T1000Z-210515T1200Z/
/CUST2.1.ER.210513T1000Z.210513T1200Z.210514T0000Z.NO/
1027 PM CDT Wed May 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the East Fork Angelina River Near Cushing.
* From late tonight to Saturday morning.
* At 8:15 PM CDT Wednesday the stage was 14.6 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The East Fork is expected to rise above flood stage 
  late tonight to a crest of 15.1 feet Thursday morning. It will 
  then fall below flood stage Thursday evening.
* Impact...At 15 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

16
861 
WGUS84 KSHV 131305
FLSSHV

Flood Statement
National Weather Service Shreveport LA
805 AM CDT Thu May 13 2021

...The Flood Warning is cancelled for the following waterway in 
Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

TXC347-401-131415-
/O.CAN.KSHV.FL.W.0077.000000T0000Z-210513T1305Z/
/CUST2.1.ER.210513T1000Z.210513T1200Z.210514T0000Z.NO/
805 AM CDT Thu May 13 2021

...The Flood Warning for the East Fork Angelina River Near Cushing 
has been cancelled...

The Flood Warning is cancelled for
  the East Fork Angelina River Near Cushing.
* At 7:15 AM CDT Thursday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Forecast...The East Fork is expected to fall to 11.6 feet Tuesday 
  morning.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 8:10 PM CDT, 7 minutes earlier.

Area forecast discussion, May 11, 8:10 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
810 PM CDT Tue May 11 2021

.UPDATE...
Conditions have improved considerably across the I-30 corridor
as upper-level disturbance pushes east of these areas and surface
high pressure becomes better established. Thus, went ahead and
removed portions of northeast Texas and southwest Arkansas from
the Flash Flood Watch. However, left the remainder of the watch
intact due to indications from some of the high res models and
current radar imagery that showers and thunderstorms may redevelop
late this evening mainly along and south of I-20.

Severe threat has diminished across portions of deep east Texas.
Therefore, went ahead and cancelled Severe Thunderstorms Watch
164.

Otherwise, made a few tweaks to align with ongoing pop and weather
trends. Updates have been sent out. /05/

&&

.PREV DISCUSSION... /issued 634 PM CDT Tue May 11 2021/

AVIATION...
An unsettled weather pattern to persist through at least 12/06Z
across mainly MLU/ELD terminal sites as convection shifts east
across the region. Conditions to gradually improve overnight as
precipitation diminishes from the west. However, IFR/LIFR ceilings
expected by 12/06Z, persisting through 12/20Z, before gradually
improving to VFR. Otherwise, winds to become northeast at near 10
to 15 knots with higher gusts on Wednesday as high pressure
builds across the region. /05/

PREV DISCUSSION... /issued 345 PM CDT Tue May 11 2021/

SHORT TERM.../Tonight through Wednesday Night/

An MCS continues to march E into SW AR/E TX attm, with a warm
front now having mixed NW into portions of Deep E TX as of 20Z.
This has resulted in some sfc based instability mixing N into
this area, with SBCapes of 500-1500 J/Kg. Meanwhile, a weak sfc
low has developed along the bndry near CLL, with this feature
lifting NE into Deep E TX this evening, which may result in a
slightly Nwd advance of this more unstable air through early
evening before the ongoing convection reinforces the bndry back to
the SSE later tonight. Thus, a svr threat can't be ruled out
through early evening, with a last second coordination call just
completed with SPC on the issuance of SVR Watch #164 for Deep E
TX, valid through 02Z.

The threat for locally heavy rainfall continues for much of the
region this evening, although the progressive nature of the
ongoing convection will help to limit the more significant
rainfall totals similar to what has been observed the last couple
of days. Additional rainfall amounts of 1-3 inches is expected,
with the heaviest rain expected to diminish across E TX/N LA,
although this will target the already saturated grounds across E
TX/N LA, where widespread rainfall amounts of 2-4 inches has
fallen, with pockets of 4-7+ inch totals since Sunday based on
gauge observations. No changes were made to the existing Flash
Flood Watch, with the watch cancellation scheduled for 12Z
Wednesday. However, periods of -RA will likely continue after the
Watch expiration, but rainfall rates should not yield any
additional flooding.

Dry air entrainment is expected to surge ESE ahead of the upper
trough exiting the Rockies into the Cntrl Plains, which should
result in a gradual decrease in convection (and associated rain
rates) this evening and overnight. Should still hold on to some
lingering elevated convection mainly S of I-20 Wednesday morning,
where chance pops were maintained, before tapering off during the
afternoon. Low stratus and stratocu will linger over the region
for much of the day though, and thus have lowered the NBM max
temps Wednesday, with the 12Z progs suggesting that the cu field
may linger through a good portion of the overnight hours Wednesday
night, thus limiting the extent of cooling even as sfc ridging
builds S into the area in wake of a second shortwave trough that
will amplify late and thus finally begin to clear the lingering
moisture out Thursday. Thus, have bumped up min temps a tad
Wednesday night, before a warmup commences Thursday with stronger
insolation.

15

LONG TERM.../Thursday through Tuesday/

Thursday morning will start off cool with lower 50s for the most
part as a large 1033mb area of high pressure will be anchored in the
Great Lakes and extending down toward N Texas. Northeast winds will
persist keeping highs in the lower 70s. The surface winds will begin
to swing around back from the East and SE direction as the large
high pressure area shrinks down to 1029mb in place more or less with
temps closer to average for us on Friday.

By Saturday morning the air mass will be 1025mb on the East coast
and our return flow will be well underway. We will keep the
southerly flow into the region into early next week with a good
warming trend to continue into the weekend.  Highs will edge into
the lower and mid 80s and lows will be in the 60s for the weekend.
The weather will keep dry for much of this period as well, but start
to edge some rain showers and thunderstorms into E Texas during the
morning. Another deep low in the pattern will set up in the desert
southwest and send impulses in the SW flow aloft in our direction.
We are looking pretty wet for early to midweek with lots more
thunderstorms. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  66  52  74 /  60  30  10   0
MLU  60  66  53  73 / 100  40  10   0
DEQ  53  65  48  72 /  20  10   0   0
TXK  54  65  50  73 /  30  20   0   0
ELD  55  66  50  73 /  50  30   0   0
TYR  57  64  52  73 /  50  20   0   0
GGG  57  64  52  73 /  50  30   0   0
LFK  64  68  55  75 /  80  50  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT Wednesday for ARZ072-073.

LA...Flash Flood Watch until 7 AM CDT Wednesday for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Flash Flood Watch until 7 AM CDT Wednesday for TXZ136>138-
     149>153-165>167.

&&

05/15/24
Hazardous weather outlook, May 11, 11:55 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1155 AM CDT Tue May 11 2021

ARZ050-051-059>061-OKZ077-121700-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
1155 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for southeast Oklahoma and
adjacent southwest Arkansas from Idabel and DeQueen to Bluff City.

.DAY ONE...This Afternoon and Tonight...

Periods of moderate to heavy rainfall will once again be possible
this afternoon and tonight, which may result is some localized
flash flooding. A few of these storms may be strong to severe as
well. Damaging winds and hail would be the primary threats with
this activity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Dry conditions settle in by Wednesday afternoon and will remain
into the weekend. Shower and thunderstorm chances return by Sunday
night with moderate rainfall possible once again into Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed this afternoon and
evening.

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-121700-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1155 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for extreme southern Arkansas,
for all of northern Louisiana and all of eastern Texas.

.DAY ONE...This Afternoon and Tonight...

Periods of moderate to heavy rainfall will once again be possible
this afternoon and tonight, which may result is some localized
flash flooding. A flash flood watch has been issued for these
areas, as soils remain saturated from lastnight. A few of these
storms this afternoon and evening may be strong to severe as
well. Damaging winds and hail would be the primary threats with
this activity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Dry conditions settle in by Wednesday afternoon and will remain
into the weekend. Shower and thunderstorm chances return by Sunday
night with moderate rain possible once again into Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed this afternoon and
evening.

24

In the hours before

Local storm report, May 11, 4:03 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     5 NW HENDERSON          32.22N 94.85W
05/11/2021                   RUSK               TX   EMERGENCY MNGR

            VERY LARGE TREE DOWN .5 MILES OF OF US 259 N
            TO THE W ON CR 102.

&&

25
Special weather statement, May 11, 5:01 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
501 PM CDT Tue May 11 2021

TXZ165-112300-
Angelina TX-
501 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA COUNTY UNTIL 600
PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Groveton, or 10 miles southwest of Apple Springs, moving northeast at
35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Shawnee and Homer.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Texas.

LAT...LON 3109 9462 3109 9464 3110 9465 3109 9467
      3111 9472 3110 9474 3115 9485 3123 9486
      3126 9490 3128 9488 3130 9490 3132 9490
      3134 9493 3143 9458 3109 9444 3106 9456
TIME...MOT...LOC 2200Z 244DEG 31KT 3109 9504

19
Local storm report, May 11, 5:28 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     5 WSW KILGORE           32.37N 94.95W
05/11/2021                   GREGG              TX   EMERGENCY MNGR

            TREES DOWN SH 135 AND FM 1639 NORTH OF
            OVERTON.

&&

25
Local storm report, May 11, 5:35 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 SW KILGORE            32.36N 94.89W
05/11/2021                   RUSK               TX   EMERGENCY MNGR

            TREES REPORTED DOWN ON SH 135 AND FM 1639
            NORTH OF OVERTON.

&&

25
Local storm report, May 11, 5:36 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     HAIL             1 ENE DE QUEEN          34.05N 94.33W
05/11/2021  E1.00 INCH       SEVIER             AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

25
Special weather statement, May 11, 6:00 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
600 PM CDT Tue May 11 2021

TXZ152-165-112345-
Angelina TX-Nacogdoches TX-
600 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES AND
ANGELINA COUNTIES UNTIL 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Pollok to near Chester.
Movement was northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lufkin, Nacogdoches, Hudson, Huntington, Melrose, Woden, Etoile,
Martinsville, Zavalla, Shawnee, Redland, Homer and Dolan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Texas.

LAT...LON 3104 9449 3107 9459 3110 9465 3109 9467
      3111 9472 3110 9474 3152 9480 3166 9440
      3164 9439 3133 9432 3124 9434 3121 9429
      3107 9426 3103 9447
TIME...MOT...LOC 2259Z 242DEG 25KT 3148 9474 3095 9467

33

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:55 PM CDTRiver Flood WarningSHVWood3 days
May 11, 7:57 PM CDTRiver Flood WarningSHVGregg, Rusk4 days
May 11, 7:58 PM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk4 days
May 11, 8:23 PM CDTRiver Flood WarningSHVCass, Marion21 days
May 11, 8:24 PM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur4 days
May 12, 8:34 AM CDTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler20 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.